Alert archive / Maine / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Aug 21, 2015, 11:37 PM EDT for Piscataquis County, Maine. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2015, 11:37 PM EDT (03:37 UTC)
- Expired
- Aug 22, 2015, 2:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Piscataquis County, ME
The radar
The Caribou radar (KCBW), 124 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 11:40 PM EDT | FLASH FLOOD | 1 W Parkman, ME | PUBLIC REPORT VIA FACEBOOK PICTURE OF SIGNIFICANT WASHOUT ON CROW HILL ROAD. TIME ESTIMATED VIA RADAR. |
| Aug 21, 11:40 PM EDT | FLASH FLOOD | 2 Se Parkman, ME | PUBLIC REPORT VIA FACEBOOK VIDEO OF SIGNIFICANT DAMAGE AND WASHOUTS TO BRIDGE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 3.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
081
WGUS51 KCAR 220337
FFWCAR
MEC021-220630-
/O.NEW.KCAR.FF.W.0001.150822T0337Z-150822T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
1137 PM EDT FRI AUG 21 2015
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
* UNTIL 230 AM EDT
* AT 1134 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
ACROSS THE WARNED AREA. FIVE INCHES OF RAIN HAVE FALLEN IN AND
AROUND GUILFORD. FLASH FLOODING IS ALREADY OCCURRING WITH WATER
FLOWING ACROSS NUMEROUS ROADS IN TOWN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DOVER-FOXCROFT...GUILFORD...BROWNVILLE JUNCTION...MILO...MONSON...
ORNEVILLE...EBEEMEE...LAKE VIEW PLANTATION...SANGERVILLE...
BROWNVILLE...PARKMAN...ABBOT...SEBEC...ATKINSON...MEDFORD...
WILLIMANTIC...BOWERBANK...LAKE VIEW...EBEEMEE LAKE AND
WILLIAMSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4554 6896 4551 6896 4552 6891 4523 6887
4522 6888 4515 6886 4506 6947 4523 6954
$$
FARRAR2 follow-up statements
866
WGUS71 KCAR 220445
FFSCAR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1245 AM EDT SAT AUG 22 2015
MEC021-220630-
/O.CON.KCAR.FF.W.0001.000000T0000Z-150822T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PISCATAQUIS ME-
1245 AM EDT SAT AUG 22 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
SOUTHEASTERN PISCATAQUIS COUNTY...
AT 1239 AM EDT...LOCAL LAW ENFORCEMENT REPORTED ROADS IN THE TOWN OF
GUILFORD, SUCH AS SCHOOL STREET WERE FLOODED DUE VERY HEAVY
RAINFALL. REPORTS OF UP TO 5 INCHES OF RAIN HAD FALLEN IN GUILFORD
AND SOME OF THE SURROUNDING AREAS. ANOTHER BATCH OF HEAVY RAIN IS
EXPECTED OVER THE NEXT FEW HOURS WHICH WILL LEAD TO CONTINUED FLASH
FLOODING IN PORTIONS OF THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DOVER-FOXCROFT...GUILFORD...BROWNVILLE JUNCTION...MILO...MONSON...
ORNEVILLE...EBEEMEE...LAKE VIEW PLANTATION...SANGERVILLE...
BROWNVILLE...PARKMAN...ABBOT...SEBEC...ATKINSON...MEDFORD...
WILLIMANTIC...BOWERBANK...LAKE VIEW...EBEEMEE LAKE AND WILLIAMSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROAD. THE WATER MAY BE TOO DEEP TO ALLOW YOUR VEHICLE TO CROSS
SAFELY. TURN AROUND DON'T DROWN!
&&
LAT...LON 4554 6896 4551 6896 4552 6891 4523 6887
4522 6888 4515 6886 4506 6947 4523 6954
$$
HEWITT160
WGUS71 KCAR 220634
FFSCAR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
234 AM EDT SAT AUG 22 2015
MEC021-220643-
/O.EXP.KCAR.FF.W.0001.000000T0000Z-150822T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PISCATAQUIS ME-
234 AM EDT SAT AUG 22 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN PISCATAQUIS COUNTY HAS
EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT.
LAT...LON 4554 6896 4551 6896 4552 6891 4523 6887
4522 6888 4515 6886 4506 6947 4523 6954
$$
HEWITTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 11:29 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 21, 11:29 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1129 PM EDT FRI AUG 21 2015 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT BEFORE HIGH PRESSURE BUILDS IN BRIEFLY FOR SATURDAY. THE COLD FRONT WILL THEN RETURN NORTH AS A WARM FRONT SUNDAY INTO MONDAY. && .NEAR TERM /THROUGH SATURDAY/... 11PM UPDATE: ONCE AGAIN, ONLY MAJOR CHANGES WERE TO TWEAK THE POPS AND WX BASED ON CURRENT COVERAGE AND EXPECTED E-SE PROGRESSION. FLOOD ADVISORY UNTIL 2AM FOR PORTIONS OF PISCATAQUIS AND NORTHERN PENOBSCOT, WITH SPOTTER REPORT OF UP TO 5 INCHES NEAR GUILFORD. OTHERWISE, ONLY MINOR TWEAKS MADE TO TEMPS AND SKY. ORIGINAL DISCUSSION: A VERY SLOW-MOVING COLD FRONT WILL CONTINUE TO GRADUALLY SLIDE EASTWARD THROUGH THIS EVENING, ALONG WITH A LEADING BAND OF SHOWERS. MAIN CONCERN WITH THIS BAND WILL THE POTENTIAL FOR HEAVY RAIN; PWATS ARE STILL IN EXCESS OF 1.5 INCHES AT THIS HOUR. SOUTH SOUTHWEST FLOW NEARLY PARALLEL TO THE FRONT WILL ALSO ALLOW FOR TRAINING OF SHOWERS. CAN'T TOTALLY RULE OUT A STRAY RUMBLE OF THUNDER OR TWO, THOUGH INSTABILITY WILL BE WANING AS THE FRONT DRAWS NEAR. THE OTHER CONCERN FOR TONIGHT WILL BE FOG. BY DAYBREAK THE FRONT WILL STRETCH FROM ROUGHLY HOULTON TO DOVER-FOXCROFT. AREAS SOUTH OF THIS BOUNDARY WILL ONCE AGAIN BE IN VERY MUGGY AIR, WITH AREAS OF LOCALLY DENSE FOG EXPECTED. NORTH OF THE FRONT, SLIGHTLY DRIER AIR WILL BEGIN TO WORK IN LATE TONIGHT. HOWEVER, THERE WILL BE ENOUGH LINGER LOW-LEVEL MOISTURE, ESPECIALLY WHERE RAIN FALLS, FOR FOG TO DEVELOP. FOR SATURDAY...THE FRONT WILL CONTINUE ITS SLOW TREK TOWARD THE COAST. SHOWERS WILL ONCE AGAIN BE THE RULE AHEAD OF THE FRONT, ALONG WITH ISOLATED THUNDERSTORMS. BEHIND THE FRONT, DRIER AIR WILL ALLOW FOR PARTLY SUNNY SKIES AND SLIGHTLY LOWER DEWPOINTS. HIGHS WILL MAINLY BE IN THE MID AND UPPER 70S AREAWIDE, A LITTLE COOLER ALONG THE IMMEDIATE COAST. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... WHATS LEFT OF THE COLD FRONT WILL BECOME STATIONARY JUST OFF THE DOWNEAST COAST SAT NGT INTO SUN WHILE SFC LOW PRES OVR THE ATLC WELL E OF THE MID ATLC STATES SLOWLY MEANDERS EWRD AND WEAKENS. THIS WILL LEAVE THE FA IN A WEAK FLOW REGIME WHERE INITIALLY LEFT OVR LLVL MOISTURE WILL CONTRIBUTE TO A MSLY DIURNALLY DRIVEN CHANCE OF SHWRS/TSTMS MSLY OVR THE SE PTN OF THE FA SUN AFTN INTO EVE. SHWRS AND TSTMS SHOULD DIMINISH LATE SUN NGT WITH THE LOSS OF HTG. THE POTENTIAL OF SHWRS AND A CHC OF TSTMS WILL XTND FURTHER N TO CVR ALL OF THE FA BY MON AFTN AS WEAK S/WV ENERGY FROM A DEEP UPPER TROF OVR THE MIDWEST REACHES THE FA. FOR BOTH SUN AFTN/EVE AND MON AFTN/ERLY EVE...FCST LOW END MAX SBCAPES SUPPORTS A CHC OF TSTMS...WITH LCLY HVY RN THE MAIN CONCERN ATTM. WILL HOLD OFF ON ANY ENHANCED TSTM WORDING FOR NOW WITH SHWRS/TSTMS XPCTD IN THE NEAR TERM. POPS OVR THE FA WERE DERIVED FROM BLENDED MODEL/WPC 6 HRLY QPF AMOUNTS...WITH THE HIGHEST LIKELY POPS XPCTD ACROSS NRN/CNTRL PTNS OF THE FA MON AFTN. OTHERWISE...LATE NGT PATCHY FOG IS XPCTD BOTH SAT NGT AND SUN NGT OVR THE FA...MOST LIKELY LASTING LONGEST INTO THE MORN OVR DOWNEAST AREAS. BOTH HI AND LOW TEMPS WILL CONT ABV NORMAL WITH DWPT TEMPS MSLY REMAINING IN THE 60S FOR ALL...XCPT HI TRRN LCTNS THRU THE SHORT TERM. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A RETURN OF A LONGWAVE TROUGH IN THE EAST WILL RESULT IN SLIGHTLY COOLER AND MORE UNSETTLED CONDITIONS BEGINNING DURING THE MIDWEEK PERIOD. A FRONTAL BOUNDARY STALLED OVER THE AREA WILL BRING MOSTLY CLOUDY CONDITIONS MONDAY NIGHT INTO TUESDAY WITH SOME SHOWERS POSSIBLE, AND MAYBE A FEW SCATTERED THUNDERSTORMS. THE BEST CHANCE FOR SHOWERS WILL BE OVER THE NORTH. SHOWERS WILL CONTINUE TO BE POSSIBLE WEDNESDAY, MAINLY OVER THE NORTH, WHILE DOWNEAST AREAS HAVE PARTIAL CLEARING ON WEDNESDAY AS LOW PRESSURE TRACKS WELL TO OUR NORTH AND THE FRONTAL BOUNDARY BEGINS TO LIFT NORTH A LITTLE. SHORTWAVE RIDGING SHOULD THEN BRING CLEARING THROUGHOUT THE AREA ON THURSDAY AS THE FRONT MOVES AWAY TO THE NORTH. FRIDAY MAY BEGIN WITH SOME SUNSHINE OVER THE REGION. ANOTHER TROUGH APPROACHING FROM THE WEST WILL THEN BRING INCREASING CLOUDS AND A CHANCE FOR SHOWERS, MAINLY NORTH, LATE FRIDAY. SHOWERS WILL BE POSSIBLE FRIDAY NIGHT WITH A FRONTAL PASSAGE BEFORE DRY AIR BRINGS A RETURN FOR SOME SUNSHINE FOR THE WEEKEND. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: 11PM UPDATE: KBHB AT LIFR CIGS, AND FOG APPEARS TO BE ROLLING IN WITH VIS DOWN TO IFR LEVELS. MAINTAIN LIFR CIGS AND IFR VIS THRU 13Z, WITH IFR CIGS THROUGH 17Z. KBGR ALSO HAS LIFR CIGS AND VIS IS DROPPING TOWARD IFR AS WELL. KEEP IFR CONDITIONS AT KBGR THROUGH 16Z, WITH VIS IMPROVING BY 13Z. NORTHERN TERMINALS HAVE DRIFTED IN AND OUT OF IFR VIS AND CIGS WITH BOUTS OF HEAVY RAIN, BUT FOR NOW ONLY BRING KHUL DOWN TO IFR CIGS, WITH OTHER 3 TERMINALS DOWN TO MVFR THRU THE NIGHT. WIDESPREAD IFR/LOCAL LIFR EXPECTED KBGR, AND KBHB IN FOG THIS EVENING AND OVERNIGHT. FURTHER NORTH, MVFR WITH OCCASIONAL IFR DUE TO SHOWERS IS EXPECTED. HOWEVER, LOCALLY LOWER CONDITIONS IN FOG IS ALSO POSSIBLE AT THE NORTHERN SITES. CONDITIONS WILL IMPROVE AT THE NORTHERN TERMINALS DURING THE DAY SATURDAY, BUT IFR CONDITIONS WILL LIKELY HOLD ON A GOOD PART OF THE MORNING, ESPECIALLY AT KBHB. SHOWERS AND ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE AT KHUL, KBGR, AND KBHB TOMORROW, WITH LOCAL MVFR POSSIBLE IN HEAVIER ACTIVITY. SHORT TERM: IFR LATE NGT INTO ERLY MORN BOTH SAT NGT/SUN MORN AND SUN AFTN/MON MORN ALL TAF SITES. OTHERWISE MVFR TO LOW VFR CLGS...AND ATTMS MVFR VSBYS DURG THE AFTN AND EVE HRS IN TSTMS AND HEAVIER SHWRS. && .MARINE... NEAR TERM: AREAS TO WIDESPREAD DENSE FOG EXPECTED TO PERSIST OFFSHORE AS THE MAIN HAZARD IN NEAR TERM FOR THE MARINE ZONES. WINDS REMAIN LIGHT AND ONSHORE, WITH COMBINED SEAS OF 2 TO 3 FT, MOSTLY SWELL. SHORT TERM: NO HDLNS ANTICIPATED...WITH AT LEAST PATCHY MARINE FOG CVRG POSSIBLE SAT NGT AND SUN NGT. WV HTS WILL MSLY BE 3 TO 4 FT OVR THE OUTER MZS WATERS WITH 1 TO 2 FT ACROSS THE INNER BAY/HARBOR WATERS...WITH A MDT SWELL COMPONENT. KEPT CLOSE TO WW3 GUIDANCE THIS UPDATE...WITH ABOUT A 25 PERCENT REDUCTION ALG THE IMMEDIATE COAST. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HASTINGS/KREDENSOR SHORT TERM...VJN LONG TERM...BLOOMER AVIATION...HASTINGS/KREDENSOR/VJN MARINE...HASTINGS/KREDENSOR/VJN
Hazardous weather outlook, Aug 21, 10:39 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1039 PM EDT FRI AUG 21 2015 MEZ001>006-010-011-015>017-029>032-230245- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1039 PM EDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. FLOOD ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL PISCATAQUIS AND NORTHERN PENOBSCOT COUNTIES. UP TO THREE INCHES HAS FALLEN THIS AFTERNOON AND EVENING, AND RAINFALL CONTINUES IN SPOTS. MINOR FLOODING IS POSSIBLE, MAINLY ALONG SMALLER STREAMS AND IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-230245- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1039 PM EDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. AREAS OF DENSE FOG ARE EXPECTED TO CONTINUE OFFSHORE, REDUCING VISIBILITY UNDER 1/4 MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 10:05 PM EDT | Areal Flood Advisory | CAR | Penobscot, Piscataquis | 4 hr |
Nearby
Flash Flood Warnings in Maine, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.